In 1998 I was diagnosed with breast cancer and received 6 months of chemotherapy and 33 teatments of radiation. In 2003 I developed breathing problems and was taken to emergency and put on a breathing treatment for an-hour-an-a-half. My lungs looked clear and my alergist said I have no alergies (allergies). He called my breathing problem Reactive Airways. Every December since 2003 this problem occurs and last till the end of Spring and then clears up. I am currently using an inhaler to be able to breath. Could the chemo or radiation caused these symptoms I am now experiencing and will ever go away?
Reactive airways refers to bronchial tubes that constrict, in response to smaller doses of allergens or irritants, that do not cause constriction in persons whose airways are not hyperreactive. This tendency of constriction or obstruction is characteristic of Asthma. What you describe suggests that you have seasonal asthma. The radiation therapy may have played a part in bringing this on, but there is no way to know.
The seasonality of your symptoms suggest that you have asthma and not some other damage that could have been caused by radiation. You should check again with your Allergist about the possibility that this is caused by an in-the-home irritant or to an allergen for which you have not been tested. The first thing should be to confirm that you do have asthma and then, if you remain symptomatic despite the use of your current inhaler, for your doctor to step-up the therapy which may only be needed from December until the end of Spring, to control the asthma.
If you work outside the home, another possibility is that your lungs are responding to an allergen or irritant, seasonally present in the workplace.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.